question-icon

What causes rashes after taking Keppra and Lamital for temporal lobe seizures?

default
Posted on Wed, 27 May 2015
Question: I have been diagnosed with temporal lobe seizures and have tried Keppra, Lamital and break out in a rash. The side effects of most seizure meds seem to be worse then having a seizure. I have partial seizures with only one loss of awareness. The seizures have increased though (4x so far this year). Wondering about Gabitril? I do worry about a seizure if driving. THANKS YYYY@YYYY
doctor
Answered by Dr. Chobufo Ditah (19 minutes later)
Brief Answer:
Gabitril is a good drug but...can also cause a rash!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this diagnosis of partial seizures and all the side effects you have suffered from treatment. Gabitril is used to treat partial seizures and could be a good option for you. However, one of the possible side effects is a skin rash. Though it is a possibility, there is no guarantee that you would develop it. I will recommend you go ahead and try it. if you tolerate it, then continue with it. However, if you develop any severe skin reaction, we would be left with the lone option of stopping it and trying other options.

Please, be careful as you drive. Seizures can be deadly if they occur during driving. I recommend you only drive when there is no other way around doing so.

I hope this helps. I wish you well. Thanks for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah (18 minutes later)
Thank you so much for your reply. If I develop a rash, is there another medication you would recommend? Thanks
doctor
Answered by Dr. Chobufo Ditah (37 minutes later)
Brief Answer:
Have you tried valproate?

Detailed Answer:
Hi and thanks for this follow up question.

Another drug would be valproic acid. Have you ever tried this one? The best way would be to try as many drugs as required until we get what works best for you.

I wish you well and do keep me updated.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6320 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes rashes after taking Keppra and Lamital for temporal lobe seizures?

Brief Answer: Gabitril is a good drug but...can also cause a rash! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this diagnosis of partial seizures and all the side effects you have suffered from treatment. Gabitril is used to treat partial seizures and could be a good option for you. However, one of the possible side effects is a skin rash. Though it is a possibility, there is no guarantee that you would develop it. I will recommend you go ahead and try it. if you tolerate it, then continue with it. However, if you develop any severe skin reaction, we would be left with the lone option of stopping it and trying other options. Please, be careful as you drive. Seizures can be deadly if they occur during driving. I recommend you only drive when there is no other way around doing so. I hope this helps. I wish you well. Thanks for using our services and do feel free to ask for more information and clarifications if need be.